Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 4, 2000, 1:11 AM CDT for Houston County, Stewart County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 2000, 1:11 AM CDT (06:11 UTC)
- Expired
- May 4, 2000, 1:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Houston County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:24 AM CDT | Hail 0.88 | Cumberland City, TN | Spotter reported nickel size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WUUS54 KOHX 040613 SVRBNA TNC083-161-040645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 111 AM CDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HOUSTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF ERIN EASTERN STEWART COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DOVER * UNTIL 145 AM CDT * AT 103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER TENNESSEE RIDGE...OR ABOUT 4 MILES WEST OF ERIN...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES EAST OF DOVER AT 130 AM CDT DAMAGING WINDS AND HAIL ARE POSSIBLE WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 8:27 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 3, 8:27 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 827 PM CDT WED MAY 3 2000 WELL...THE SHRA AND TSRA ARE RAPIDLY DIMINISHING IN INTENSITY AND AREAL COVERAGE. PHONE CALLS REVEALS PLENTY OF HAIL REPORTS WITH GOLF BALL SIZE HAIL IN WOODBURY THE BIGGEST THUS FAR. STILL HAVING AWIPS PROBLEMS...BUT EVENING SOUNDING FROM MICROARTS WAS CONVECTIVELY CONTAMINATED...BUT CLOUD COVER CONTINUES TO ROTATE AROUND H5 LOW OVER ERN OK. 23Z RUC ANALYSIS DID NOT DO A BANG UP JOB ON THE QPF...BUT WITH THE SUNSHINE GONE...THE MAJORITY OF THE TSRA/SHRA WILL END BY 10 PM. MAIN PROBLEM WILL BE WITH FOG AND STRATUS TONIGHT. NASHVILLE (BNA) JUST WENT TO 600FT AND 5 MILES. WILL LOOK AWOS OBS AND SEE HOW TO BEST ADDRESS THE FOG WORDING. WILL LOOK AT 9 PM OBS TO ASCERTAIN IF ANY CHANGES NEED TO BE MADE. .BNA...NONE. JDG
In the hours before
Local storm report, May 3, 11:41 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1141 PM CDT WED MAY 3 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 PM NEW JOHNSONVILLE TN 1.00 INCH HAIL
05/03/00 HUMPHREYSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 28 min |
| May 3, 10:26 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 49 min |
| May 4, 1:45 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| May 4, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| May 4, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 46 min |
| May 4, 4:20 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 55 min |
| May 4, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 53 min |
| May 4, 5:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| May 4, 5:32 PM CDT | Tornado Warning | OHX | Montgomery | 28 min |
| May 4, 6:32 PM CDT | Flash Flood Warning | OHX | Montgomery, Stewart | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.